Changing Medication.

I recently changed medication.

I now take trazodone for my depression, insomnia and anxiety. I changed because I felt my old ones, Mirtazipine, were not working for me. This isn’t the first time I’ve changed medication, but it is has been about 7 months since I changed medications.
Finding the right one is hard, I thought I’d start medication and that’d be it, that one would work for me and I’d feel better. I didn’t think I’d be sat here thinking ‘4th time lucky??’.

For anyone who has just recently changed, or is thinking of changing, or is thinking about starting medicaion, I’m listing some side effects, some feelings that I have felt. And I say me, because everybody is different, and what I experience might be completely different for the next person. But I think it feels nice to know that you’re not alone and what you’re feeling is actually ok.
My doctor didn’t go through any side effects of changing medication with me when I changed last week. I’m not blaming him, I’ve done it before so he probably thought I knew what it’d be like. But I had forgotten.

Changing medication can make you feel all sorts of side effects. Changing this medication, made me feel quite off for about a week. And when I say off, I thought I was going to have a heart attack at one point because my heart was racing so fast and my entire body felt shaky.

I felt as though everything was hightened. My anxiety, my depression, and even my insomnia even though these tablets were supposed to be helping me sleep. I was so on edge, that a spec of dust could have gone past me and it would have made me jump. I’ve recently felt a huge increase in my anxiety. My chest has been tight, almost as though someone was sat on it, and I felt that horrible pain you get when you become anxious, and my mind? My mind has been a fuzzy mess of jumbled panic. To anyone, on the outside I probably looked pretty normal to be honest. But on the inside I felt terrible.

I also felt an increase in my depression. I really didn’t want to get out of bed at all, I literally had to drag myself out to get on with jobs, and when I was doing those jobs, they were not at all to the best of my ability. I reread over parts of my essay that I’d written last week and it made no sense and I’ve had to start rewriting is this week – I have asked for an extension for this essay and I’m hoping I’m allowed it!
I’ve felt as though a black cloud has been hanging over my head, and I haven’t wanted to interact with anybody at all. I’ve spent my time in my room, on my bed listening to music and reading books, sometimes just staring at my ceiling. I’ve had no appetite, the times I’ve tried to force food down it has ended up making me feel sick. I’ve just really felt like a shell of myself recently.

With the added pressure from the increase in my anxiety and depression, I think I’ve had about one nights worth of sleep for a normal sleeper, in the space of a week. I’ve been getting 1-2 hours of sleep a night if I’m lucky. This is slowly getting better now that I’m getting used to this new medication, and I actually managed 4 hours sleep last night! (Yay!).

Changing medication, isn’t what I’d exactly call fun, but it was what I needed to do, side effects or not. I just wanted to write this, for anyone who has not had the side effects explained to them, so they know that actually, they’re probably not having a heart attack – although if you really are worried I do suggest you go to see your GP – and that it will eventually start to calm down.
You’re not alone!

 

 

 

Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s